Florida, 2025

Tornado and Hail in Florida, June 25, 2025

June 25, 2025 · NWS TBW · 3 events in 2 counties and zones

Early evening easterly flow sea breeze convection enhanced by a mid-to-upper level disturbance moving across the peninsula produces a landspout tornado near Largo in Pinellas County causing EF-1 damage but no injuries, and severe hail near Kenneth City in Pinellas County and Fort Myers in Lee County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Early evening easterly flow sea breeze convection enhanced by a mid-to-upper level disturbance moving across the peninsula produces a landspout tornado near Largo in Pinellas County causing EF-1 damage but no injuries, and severe hail near Kenneth City in Pinellas County and Fort Myers in Lee County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 25, 1:38 PM EST, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 25, 1:38 PM EST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
238 PM EDT Wed Jun 25 2025

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 234 PM EDT Wed Jun 25 2025

An upper level low that you can see spinning off the southeast coast
of Florida will be pushing over the state through Friday. This will
cause cooler temperatures aloft. This will result in an increase
chance of stronger storms through Friday with the main hazards being
hail and high winds. We will continue to see easterly flow both
today and Thursday resulting in storms along the west coast of
Florida in the late afternoon and evening hours. However as the low
pushes away on Friday winds will shift more southwesterly brining
for the focus of storms more towards inland locations and towards
the east coast.

By the weekend the upper level low will have pushed away and the
ridge will be south of the area. This will bring a more
southwesterly flow to the forecast resulting in the best chance of
storms being inland and along the east coast of the state. This
southwesterly flow looks to stick around for the early part of next
week.

&&

.AVIATION...
(18Z TAFS)
Issued at 234 PM EDT Wed Jun 25 2025

Easterly flow remains in place resulting in late afternoon and
evening storms for our aviation sites. Highest chance will be in
Southwest Florida where TEMPO groups were added for FMY and RSW.

&&

.MARINE...
Issued at 234 PM EDT Wed Jun 25 2025

Winds will remain out of and easterly direction through
Thursday as an upper level low start to push through the state from
the Atlantic. As it does so it will enhance our convection and
bring some strong storms that are expected to push off the west
coast in the late afternoon and evening hours. By Friday and the
weekend winds will shift more southwesterly behind the upper level
low. This will result in showers more in the overnight and early
morning hours before storms start to push towards the east coast.
&&

.FIRE WEATHER...
Issued at 234 PM EDT Wed Jun 25 2025

Summertime convection and humidity will keep fire danger at a
minimum.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  91  77  91 /  30  70  50  70
FMY  74  90  75  93 /  40  70  50  70
GIF  74  93  74  92 /  10  80  30  70
SRQ  74  90  74  91 /  40  60  50  70
BKV  71  93  71  92 /  30  60  40  70
SPG  78  90  77  88 /  40  60  50  70

&&

Sea Breeze Thunderstorm Regime For Thursday: 2
Sea Breeze Thunderstorm Regime For Friday: 4

For additional information on sea breeze regimes, go to:
     https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Shiveley
DECISION SUPPORT...Davis
UPPER AIR/CLIMATE...Davis

In the hours before

Special weather statement, Jun 25, 3:26 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
426 PM EDT Wed Jun 25 2025

FLZ056-252115-
Hardee FL-
426 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN HARDEE COUNTY THROUGH
515 PM EDT...

At 426 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wauchula, moving southwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ona, Fort Green, Bowling Green, Zolfo Springs, and Wauchula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2752 8174 2736 8201 2747 8206 2764 8206
      2765 8202 2765 8180
TIME...MOT...LOC 2026Z 064DEG 13KT 2759 8187

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, Jun 25, 4:03 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
503 PM EDT Wed Jun 25 2025

FLZ251-255-252130-
Inland Manatee FL-Inland Hillsborough FL-
503 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MANATEE AND
SOUTHEASTERN HILLSBOROUGH COUNTIES THROUGH 530 PM EDT...

At 503 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Greater Sun Center, or 18 miles south of Fish
Hawk, moving west at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Little Manatee River State Park, Lake Manatee State Park, Myakka
Head, Duette, Wimauma, Greater Sun Center, Sun City Center, and
Ruskin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2770 8240 2772 8238 2775 8238 2768 8206
      2746 8206 2741 8242
TIME...MOT...LOC 2103Z 090DEG 18KT 2759 8215

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, Jun 25, 4:34 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
534 PM EDT Wed Jun 25 2025

FLZ050-151-155-251-255-252215-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Pinellas FL-Inland Hillsborough FL-
534 PM EDT Wed Jun 25 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MANATEE...
SOUTHEASTERN PINELLAS AND SOUTH CENTRAL HILLSBOROUGH COUNTIES THROUGH
615 PM EDT...

At 533 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greater Sun Center to 11 miles southeast
of Parrish. Movement was west at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Albert Whitted Airport, Little Manatee River State Park, Lake Manatee
State Park, Tropicana Field, Ellenton, Palmetto, Greater Sun Center,
Ruskin, Lake Maggiore, Palma Sola, Boyd Hill Nature Preserve,
Bradenton, Pinellas Point, Downtown Saint Petersburg, Parrish,
Memphis, West Bradenton, Samoset, Wimauma, and St. Petersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2778 8266 2770 8229 2746 8225 2749 8265
      2759 8265 2759 8266 2760 8265
TIME...MOT...LOC 2133Z 104DEG 24KT 2767 8236 2751 8226

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

TBW

The radar

The Tampa radar (KTBW), 35 km away, was scanning. The volume nearest the first event began at 22:54 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 tornado. Local standard time, as filed.

Hail, Pinellas

When
June 25, 5:52 PM EST
Where
Pinellas County, 1.96 mi WSW of Kenneth City
Measured
1 in hail
Reported by
Public
Coordinates
27.800, -82.740

Quarter size hail reported in North St Petersburg near 33rd Avenue.

Hail, Lee

When
June 25, 6:00 PM EST
Where
Lee County, 1.41 mi WSW of Bayshore Manor
Measured
1 in hail
Reported by
Public
Coordinates
26.670, -81.890

Quarter size hail reported by the public in North Fort Myers.

Tornado, Pinellas

When
June 25, 6:02 PM EST to 6:10 PM EST
Where
Pinellas County, 2.54 mi ESE of Ulmerton to 2.29 mi SW of Highpoint
Rating
EF1
Path length
2.07 mi
Path width
100 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
27.870, -82.740

Strong thunderstorms developed over Pinellas County as the east and west coast sea breeze boundaries collided. A landspout tornado developed in Largo, FL, along colliding sea breeze and outflow boundaries.

The setup leading to the landspout's development was complex. Two boundaries collided over Largo - one from a strong cell to the southwest and one from another strong cell to the east. As these boundaries collided, a new updraft began to develop where the collision took place. Strong downdrafts from both cells essentially sandwiched the boundary and the developing updraft between the more mature cells - forcing the developing cell to take a deviant track to the north, right along the boundary collision. This caused the cell to begin rotating.

At approximately 5:57 PM EST, the TTPA terminal doppler radar observed rotation just south of Belcher Rd near the intersection with Bryan Dairy Rd. Reflectivity data at the same time showed almost no precipitation on the 0.3 degree slice, but a still-suspended and developing core aloft at higher tilts. The rotation was only very vaguely distinguishable on the KTBW radar, given the developing cell's motion with respect to the beam angle. Ultimately, the angle masked the actual storm-relative velocity. Over the next couple minutes, the rotation intensified and at 6:02 PM EST, the first damage occurred at a shopping center near the aforementioned intersection. Over the next eight minutes, additional damage reports were received along a track oriented generally south to north. The most significant damage was noted in the Ranchero Village community, where several mobile/manufactured structures were badly damaged, indicating a peak intensity of around 90 mph.

At 6:10 PM EST, the landspout dissipated as the TTPA terminal doppler radar data showed the circulation weakening. This took place as a gust front from another mature cell to the east arrived, altering the ability for the developing cell to remain on the boundary that was allowing it to spin. In total, the feature was tracked for just over 2 miles and had a maximum width of 100 yards.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyThe tornado archive for Florida, 2025Warnings in Florida, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268414, 1268415, 1268412.